Alert archive / Utah / High Wind Watches in 2011
High Wind Watch 10, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Oct 31, 2011, 3:45 PM MDT. It took effect at Nov 1, 2011, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 31, 2011, 3:45 PM MDT (21:45 UTC)
- In effect from
- Nov 1, 2011, 6:00 PM MDT
- Expired
- Nov 1, 2011, 3:52 AM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
352 WWUS75 KSLC 312145 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 PM MDT MON OCT 31 2011 UTZ005-010600- /O.NEW.KSLC.WI.Y.0033.111101T1200Z-111102T0000Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 345 PM MDT MON OCT 31 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY. * AFFECTED AREA: THE GREAT SALT LAKE DESERT INCLUDING INTERSTATE 80. * WINDS: NORTH 2O TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: DURING THE DAYLIGHT HOURS TUESDAY. * IMPACTS: PERIODS OF STRONG CROSS WINDS MAY AFFECT TRAVEL ON INTERSTATE 80 ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ019-518-010600- /O.NEW.KSLC.HW.A.0010.111102T0000Z-111102T1700Z/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...ST GEORGE...LOA...PANGUITCH... BRYCE CANYON 345 PM MDT MON OCT 31 2011 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. * AFFECTED AREA: INTERSTATE 15 FROM THE IRON COUNTY LINE SOUTH TO TOQUERVILLE...NEAR THE ST GEORGE AIRPORT...AND ACROSS THE SOUTHWEST SLOPES OF THE PINE VIEW AND BEAVER DAM MOUNTAINS ACROSS WESTERN WASHINGTON COUNTY. THIS WATCH DOES NOT INCLUDE ST GEORGE PROPER. * WINDS: NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS OF 60 MPH. * TIMING: DEVELOPING TUESDAY EVENING AND LASTING THROUGH WEDNESDAY MORNING. * IMPACTS: STRONG WINDS MAY AFFECT TRAVEL ALONG INTERSTATE 15 ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND SENSITIVE OPERATIONS WILL LIKELY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
675 WWUS75 KSLC 010404 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1004 PM MDT MON OCT 31 2011 UTZ005-011400- /O.CON.KSLC.WI.Y.0033.111101T1200Z-111102T0000Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 1004 PM MDT MON OCT 31 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY. * AFFECTED AREA: THE GREAT SALT LAKE DESERT INCLUDING INTERSTATE 80. * WINDS: NORTH 2O TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: NORTH WINDS WILL GRADUALLY INCREASE THROUGH THE EARLY MORNING HOURS AND REMAIN LOCALLY STRONG DURING THE DAYLIGHT HOURS TUESDAY. WINDS WILL DIMINISH EARLY TUESDAY EVENING. * IMPACTS: PERIODS OF STRONG CROSS WINDS MAY AFFECT TRAVEL ON INTERSTATE 80 ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ019-518-011400- /O.CON.KSLC.HW.A.0010.111102T0000Z-111102T1700Z/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...ST GEORGE...LOA...PANGUITCH... BRYCE CANYON 1004 PM MDT MON OCT 31 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. * AFFECTED AREA: ALONG INTERSTATE 15 FROM THE IRON COUNTY LINE SOUTH TO NEAR WASHINGTON...NEAR THE ST GEORGE AIRPORT...AND ACROSS THE SOUTHWEST SLOPES OF THE BEAVER DAM MOUNTAINS OF WESTERN WASHINGTON COUNTY. THIS WATCH DOES NOT INCLUDE ST GEORGE PROPER. * WINDS: NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: DEVELOPING TUESDAY EVENING AND LASTING THROUGH WEDNESDAY MORNING. * IMPACTS: STRONG WINDS MAY AFFECT TRAVEL ALONG INTERSTATE 15 ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND SENSITIVE OPERATIONS WILL LIKELY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
488 WWUS75 KSLC 010952 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 352 AM MDT TUE NOV 1 2011 UTZ019-518-011800- /O.UPG.KSLC.HW.A.0010.111102T0000Z-111102T1700Z/ /O.NEW.KSLC.HW.W.0013.111102T0000Z-111102T1700Z/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...ST GEORGE...LOA...PANGUITCH... BRYCE CANYON 352 AM MDT TUE NOV 1 2011 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 11 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: ALONG INTERSTATE 15 FROM THE IRON COUNTY LINE NEAR KANARRAVILLE SOUTH TO NEAR WASHINGTON...AND ACROSS THE SOUTHWEST SLOPES OF THE BEAVER DAM MOUNTAINS OF WESTERN WASHINGTON COUNTY. THIS WATCH DOES NOT INCLUDE ST GEORGE PROPER. * WINDS: NORTHEAST WINDS 30 TO 45 MPH WITH GUSTS TO 60 MPH. * TIMING: DEVELOPING AT 6 PM THIS EVENING AND LASTING THROUGH 11 AM WEDNESDAY MORNING. * IMPACTS: STRONG WINDS MAY AFFECT TRAVEL ALONG INTERSTATE 15 ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND SENSITIVE OPERATIONS WILL LIKELY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ012-013-011800- /O.EXB.KSLC.WI.Y.0033.111101T2100Z-111102T1000Z/ CASTLE COUNTRY-SAN RAFAEL SWELL- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY... GREEN RIVER...HANKSVILLE 352 AM MDT TUE NOV 1 2011 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM MDT WEDNESDAY. * AFFECTED AREA: CASTLE COUNTRY FROM PRICE TO FREEMONT JUNCTION ALONG STATE ROUTE 10. ALSO FOR THE SAN RAFAEL SWELL INCLUDING THE TOWNS OF GREEN RIVE AND HANKSVILLE. * WINDS: NORTH 2O TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: NORTH WINDS WILL GRADUALLY INCREASE THIS AFTERNOON AND PEAK THIS EVENING BEFORE DISSIPATING LATE TONIGHT. * IMPACTS: PERIODS OF STRONG CROSS WINDS MAY AFFECT TRAVEL ON INTERSTATE 70 AND STATE ROUTES 10 AND 24...ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ005-011800- /O.CON.KSLC.WI.Y.0033.111101T1200Z-111102T0000Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 352 AM MDT TUE NOV 1 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * AFFECTED AREA: THE GREAT SALT LAKE DESERT INCLUDING INTERSTATE 80. * WINDS: NORTH 2O TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: NORTH WINDS WILL GRADUALLY INCREASE THROUGH THE MORNING HOURS AND REMAIN LOCALLY STRONG DURING THE DAYLIGHT HOURS TODAY. WINDS WILL DIMINISH EARLY THIS EVENING. * IMPACTS: PERIODS OF STRONG CROSS WINDS MAY AFFECT TRAVEL ON INTERSTATE 80 ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Oct 31, 9:14 AM MDT, 6 hours 31 minutes earlier.
Area forecast discussion, Oct 31, 9:14 AM MDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 914 AM MDT MON OCT 31 2011 .SYNOPSIS...A PACIFIC STORM APPROACHING UTAH FROM THE NORTHWEST WILL PUSH A COLD FRONT INTO NORTHERN UTAH TONIGHT...THEN SWEEP THE FRONT ACROSS THE STATE TUESDAY. HIGH PRESSURE ALOFT WILL BRING DRY CONDITIONS TO THE AREA MIDWEEK...FOLLOWED BY A SECOND STRONGER STORM FOR LATE IN THE WEEK. && .DISCUSSION...WATER VAPOR SHOWS RIDGING SHIFTING TO THE EAST AS A DISTURBANCE MOVES INTO THE PACIFIC NORTHWEST. ONE MORE PLEASANT DAY BEFORE THE ARRIVAL OF TOMORROWS COLD STORM. FOR THIS MORNINGS UPDATE...INCREASED CLOUD COVER AND POPS ACROSS THE FAR NORTH PER IR SATELLITE AND RADAR. THIS IS IN ASSOCIATION WITH A WEAK WAVE MOVING ACROSS THE IDAHO BORDER REGION. A QUICK LOOK AT THE 06Z GFS/NAM AND 00Z EUROPEAN SHOWS MODEL GUIDANCE HAS ALIGNED FOR TOMORROWS STORM WITH REGARD TO STORM EVOLUTION AND DETAILS SUCH AS TEMPERATURE TRENDS. WILL BE AWAITING 12Z GUIDANCE BEFORE MAKING ANY CHANGES BEYOND THIS EVENING. RE-ISSUED THE SPECIAL WEATHER STATEMENT IN THE MEAN TIME...WITH THE POSSIBILITY FOR LONG FUSED HEADLINES WITH THE AFTERNOON PACKAGE. PREVIOUS DISCUSSION FOLLOWS... THE FIRST OF TWO COLD PACIFIC STORM SYSTEMS SCHEDULED TO IMPACT UTAH THIS WEEK HAS REACHED THE PACIFIC NORTHWEST OVERNIGHT. NO SUBSTANTIAL DIFFERENCES NOTED BETWEEN THE LATEST MODEL GUIDANCE CONCERNING THE TIMING/INTENSITY OF THIS FIRST FEATURE...EVEN THOUGH IT IS PROGGED TO INTENSIFY AS IT MOVES SOUTHEAST THROUGH THE GREAT BASIN. THE LEADING COLD FRONT SHOULD SETTLE NEAR THE UTAH/IDAHO BORDER LATE THIS AFTERNOON. WEAK FGEN FORCING ALONG THIS BOUNDARY MAY LEAD TO ENOUGH LIFT TO GENERATE A FEW LIGHT SHOWERS ALONG THE FRONT THIS AFTERNOON. SUBSTANTIALLY STRONGER FGEN WILL EXIST AS THE FRONT SWEEPS SOUTH LATE TONIGHT/TUESDAY. SOLID DYNAMIC LIFT ALONG WITH DEEP LAYER MOISTURE/COLD ADVECTION ALL INDICATE WIDESPREAD PRECIP ALONG AND FOR AT LEAST SEVERAL HOURS BEHIND THE FRONT. THIS FIRST EVENT WILL LIKELY BE A RELATIVELY SHORT ONE AS SUBSIDENCE TRAILING THE UPPER TROUGH SHOULD BRING A QUICK END TO PRECIP TUESDAY NIGHT. MUCH COLDER AIR BEHIND THE FRONT WILL DRIVE TEMPERATURES DOWN A GOOD 10 TO 20 DEGREES BETWEEN MONDAY AND TUESDAY...WITH EVEN STEEPER DROPS WHERE PRECIP IS THE HEAVIEST OR WHERE SNOW DEVELOPS. SHORTWAVE RIDGING MIDWEEK WILL RESULT IN A COUPLE OF DAYS OF DRY CONDITIONS AND A MODEST WARMING TREND AHEAD OF THE SECOND COLDER TROUGH AT THE END OF THE WEEK. THE GFS AND ECMWF HAVE BEEN LOCKED IN ON THIS STORM FOR THE PAST COUPLE OF DAYS...WITH VERY LITTLE DIFFERENCES NOTED IN THE MODEL DETAILS IN THE MOST RECENT MODEL RUNS. SOLID BAROCLINIC STRUCTURE ALONG WITH PLENTY OF MOISTURE SUGGESTS WIDESPREAD...AND LIKELY HEAVY PRECIPITATION IN MANY AREAS. ALSO WITH THE STORM LINGERING A BIT LONGER THAN THE TUESDAY STORM...LOOKING AT THE POTENTIAL FOR SUBSTANTIAL ACCUMULATIONS IN THE MOUNTAINS AND A FEW OF THE FAVORED VALLEY LOCATIONS. ALSO...CYCLONIC COLD ADVECTION NORTHWEST FLOW ACROSS THE GSL WITH INSTABILITY REACHING UP TO AROUND 550-600 MB POINTS TOWARDS THE POTENTIAL FOR LAKE-ENHANCED SNOWS SOUTHEAST OF THE LAKE FRIDAY NIGHT/EARLY SATURDAY. A BRIEF PERIOD OF SHORTWAVE RIDGING AGAIN SATURDAY NIGHT/SUNDAY WILL BE FOLLOWED BY YET ANOTHER SYSTEM OFF THE PACIFIC LATE SUNDAY. THIS FEATURE HAS NOT SHOWN AS MUCH PROMISE AS THE LONG RANGE GUIDANCE HAS SPLIT THIS FEATURE HARD OVER THE WESTERN GREAT BASIN...LEAVING A RAPIDLY WEAKENING SYSTEM MOVING THROUGH UTAH MONDAY. WILL FOLLOW THE SPLITTING TROUGH IDEA DAY 7 AND ONLY MENTION PRECIP FOR MAINLY THE MOUNTAINS AND A FEW WESTERN ZONES IN THE CURRENT FORECAST. && .AVIATION...CIGS WILL GRADUALLY FILL AND LOWER TODAY AT THE KSLC TERMINAL...BUT WILL REMAIN ABOVE 7000FT AGL THROUGH THIS EVENING. A NORMAL MIDDAY SWITCH TO NORTHWEST WINDS IS EXPECTED BETWEEN 18-19Z. A COLD FRONT WILL TRACK INTO NORTHERN UTAH TONIGHT AND PASS THROUGH THE TERMINAL BETWEEN 06-09Z SWITCHING WINDS TO THE NORTHWEST...WITH PRECIP AND CIGS AOB 6000FT AGL MOVING IN AROUND 12Z. A 60 PERCENT CHANCE EXISTS FOR BOTH MVFR CIGS/VIS THEREAFTER THROUGH 19Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...ROGOWSKI/CONGER AVIATION...MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Oct 31, 8:59 AM MDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 859 AM MDT MON OCT 31 2011 UTZ001>016-019>021-517-518-WYZ021-011300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 859 AM MDT MON OCT 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE SOUTH THROUGH NORTHERN UTAH LATE TONIGHT. THIS FRONT WILL BE STRENGTHENING AS IT MOVES SOUTH... RESULTING IN AN INCREASE IN AREAL COVERAGE AND INTENSITY OF PRECIPITATION ALONG AND BEHIND THE FRONT. THIS PRECIPITATION WILL HAVE AN IMPACT ON THE EARLY MORNING COMMUTE ACROSS THE NORTHERN WASATCH FRONT AND CACHE VALLEY. RAIN WILL MIX WITH OR TURN OVER TO SNOW LATE TONIGHT...WITH SLUSHY CONDITIONS POSSIBLE ALONG THE SECONDARY ROADWAYS ACROSS FAR NORTHERN UTAH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD UPPER LEVEL TROUGH WILL CONTINUE TO STRENGTHEN AS IT MOVES SOUTHEAST THROUGH UTAH TUESDAY. THE LEADING COLD FRONT WILL MOVE QUICKLY THROUGH THE STATE...EXITING THE FOUR CORNERS REGION BY EARLY TUESDAY EVENING. MUCH COLDER TEMPERATURES WILL FOLLOW THE FRONT. TEMPERATURES WILL DROP BETWEEN 10 AND 20 DEGREES FROM MONDAYS HIGHS...WITH STEEPER FALLS POSSIBLE WHERE SNOW DEVELOPS. RAIN WILL QUICKLY CHANGE TO OR MIX WITH SNOW BEHIND THE FRONT ACROSS NORTHERN AND CENTRAL UTAH...WITH THE HEAVIEST RAIN AND SNOW NEAR THE FRONT. THIS HEAVIER PRECIPITATION WILL HAVE AN IMPACT ON THE LATER PORTION OF THE MORNING COMMUTE THROUGH THE NORTHERN AND CENTRAL WASATCH FRONT...WITH THE MOST HAZARDOUS CONDITIONS NORTH OF THE SALT LAKE CITY AREA. SNOW SHOWERS WILL LINGER THROUGH THE AFTERNOON IN THE COLD AIR SPREADING SOUTH ACROSS THE STATE. MOUNTAIN LOCATIONS...ESPECIALLY THE NORTHERN MOUNTAINS...COULD RECEIVE A GENERAL 2 TO 5 INCHES OF SNOW FROM THIS FAST MOVING STORM...WITH LOCALLY HIGHER TOTALS POSSIBLE. STRONG NORTHERLY GAP WINDS WILL DEVELOP TUESDAY NIGHT ACROSS PORTIONS OF WASHINGTON COUNTY IN EXTREME SOUTHWEST UTAH. THESE WINDS WILL DEVELOP BEHIND THE COLD FRONT...AND WILL PEAK LATE TUESDAY NIGHT THROUGH WEDNESDAY. WIND GUSTS IN EXCESS OF 50 MPH ARE LIKELY ALONG THE I-15 CORRIDOR NORTH OF SAINT GEORGE...AND THROUGH WESTERN AREAS OF THE COUNTY PRONE TO THESE STRONG WIND EVENTS. MIDWEEK HIGH PRESSURE WILL BRING STATEWIDE DRY CONDITIONS AND A MODEST WARMING TREND FOR WEDNESDAY. THE WARMING TREND WILL CONTINUE THURSDAY...WITH INCREASING SOUTHERLY WINDS ACROSS THE WESTERN VALLEYS THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. A SECOND ENERGETIC PACIFIC STORM SYSTEM WILL REACH UTAH LATE IN THE WEEK. THE COLD FRONT ASSOCIATED WITH THIS SECOND SYSTEM WILL ENTER WESTERN UTAH BY EARLY FRIDAY...THEN PRESS EAST ACROSS THE ENTIRE STATE BY FRIDAY EVENING. THIS STORM WILL HAVE MUCH MORE POTENTIAL TO GENERATE WIDESPREAD HEAVY PRECIPITATION...WITH HEAVY SNOW LIKELY AT MOST MOUNTAIN LOCATIONS. TEMPERATURES WILL PLUNGE ONCE AGAIN... WITH READINGS 10 TO 20 DEGREES BELOW EARLY NOVEMBER NORMS FRIDAY AND SATURDAY. SIGNIFICANT SNOWFALLS ARE ALSO A POSSIBILITY IN THE WESTERN VALLEYS. THE ENTIRE LENGTH OF THE I-15 CORRIDOR FROM CEDAR CITY THROUGH THE NORTHERN UTAH URBAN AREAS COULD SEE SEVERAL INCHES OF SNOW AS THE CORE OF THE STORM MOVES EAST THROUGH THE STATE. IN ADDITION... CONDITIONS MAY DEVELOP TO PRODUCE LAKE ENHANCED SNOWFALLS OFF THE GREAT SALT LAKE LATE FRIDAY THROUGH EARLY SATURDAY. FAVORABLE CONDITIONS FOR THIS SNOW WILL INITIALLY TAKE SNOW EAST OF THE LAKE LATE FRIDAY...THEN TURN SOUTHEAST THROUGH THE SALT LAKE VALLEY FRIDAY NIGHT THROUGH SATURDAY MORNING. A BRIEF BREAK IN THE SNOW WILL DEVELOP LATE SATURDAY. THE NEXT STORM SYSTEM OFF THE PACIFIC WILL REACH THE WESTERN GREAT BASIN SATURDAY NIGHT...BUT IS EXPECTED TO WEAKEN AS IT MOVES CLOSER TO UTAH SUNDAY. SOME SNOW WILL SPREAD INTO THE MOUNTAINS AND WESTERN VALLEYS LATE SUNDAY...THOUGH SUBSTANTIAL ACCUMULATIONS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI/CONGER FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:45 PM MDT | Wind Advisory | SLC | 36 hr | |
| Oct 31, 3:46 PM MDT | Winter Weather Advisory | SLC | 36 hr |
Nearby
High Wind Watches in Utah, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.